MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age/date of birth: unknown as information was not provided.Patient gender: unknown as information was not provided.If implanted, if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Reported lens damage was captured in january 2020 vmsr reporting.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During implantation of pcb00 17.0 diopter intraocular lens (iol) into the patient¿s operative eye, account reported the trailing haptic was amputated (detached).The doctor was able to exchange the iol without incident and kept the bag intact.Through follow up, customer account provided additional information confirming no incision enlargement, no serious patient injury, no vitrectomy, and patient outcome was reported as no negative outcome.It was reported that a 10-0 nylon suture was used and the same procedure was completed using a zcb00 17.0 diopter iol as the replacement lens.Reported lens damage was captured in january 2020 vmsr reporting.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 02/19/2020.Device evaluation: it was returned in its original packaging with a sample container.The plunger was in a partially advanced position.The cartridge was correctly engaged to the device.No assembly error and/or defect related to manufacturing process were observed.Visual inspection performed under microscope magnification: scarce amount of lubricant material residue was observed in the device.Two lenses were received inside the sample container.Both were cut in half and lacked a haptic.These could be related to the replacement process.The reported issue was verified, however, due to the condition in which the sample returned it is not possible to determine the reported issue is related to the manufacturing process.Based in the analysis, product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this production order number have been received.Conclusion: as a result, of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key9697301
Report Number2648035-2020-00127
Device Sequence Number14142224
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)220924
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/13/2020
10/25/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date02/27/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005